How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17668
Experience:  35 years of experience
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

Why are FEET SWOLLEN and has been taking UTI antibiotics

Resolved Question:

A dear friend of mine who is 75 years old just had a UTI recently and was on an antibiotic. She had taken them for several days now. Her left foot has become quite swollen especially on the top and the right one just a little. Not the ankles. What do you think this could be? Thankyou.
Submitted: 5 years ago.
Category: Health
Expert:  Dr. Saha replied 5 years ago.

How long is she having this?

Did she have any test or treatment?

Does she have any other symptom or previous illness?

Thank you.
Customer: replied 5 years ago.
This has been going on since yesterday. She has had no tests or treatments yet. Any other symptoms would be that she is tired. She had been in a hospital and a rehab for 2 falls she had about two months ago. She has been at home having PT to help also. This swelling just developed within the past day or so, Doctor. Thankyou. Do you think it could possibly be the medicine or could it be, God forbid, her kidneys/heart?
Expert:  Dr. Saha replied 5 years ago.
Thank you for the information,

The swelling of both the feet is due to collection of fluid.

Allergy to medicines can cause swelling but that is usually associated with itching, hives etc.

There can be a few other conditions which may lead to the swelling.

These causes can be diseases of the heart, kidney, liver, hypoproteinemia or low protein level of blood etc.

Other local factors like clot in the vein, venous insufficiency or lymphatic
obstruction needs to be excluded too.

Sometimes no cause can be evident though.

She needs a clinical examination by doctor and to do some investigations to determine the cause & start treatment as it is necessary.

When she is on atenolol, hydrochlorothiazide, heart illness needs to be ruled out.

I hope this information helps.

Happy to assist, if you need any further clarification.

Best wishes.
Customer: replied 5 years ago.
Thankyou, Doctor. Just one more quick question, please. I remember now that she had been taking MORE of the fluid pill with the blood pressure pill up until yesterday. She started taking her original amount again as soon as the swelling Could THAT be why she is having the swelling? Also, the reason she had cut down on the fluid pill per her Doctor was because she has been urinating an extraordinary amount and has been for about 4 months now....she had had several falls and one of them she landed in the bathtub, hit her head badly against the tile wall and was lying in there all night for 12 and 1/2 hours! Could that have started her urinating so much more after that particular fall? Thankyou very much.
Expert:  Dr. Saha replied 5 years ago.
Increasing fluid pill or diuretic should reduce the swelling.

It should not increase the swelling.

Fall or injury may not be associated with excessive urination, unless there has been an injury to pituitary in the brain from the fall..
Customer: replied 5 years ago.
Please forgive me then, Doctor, as now that you have said that if she injured the "pituitary" in the brain, then possibly THAT is what could be causing the excessive urination......where, exactly is the "pituitary" located in the head? She smashed her head mainly in the REAR of her head, possibly in the center area. Another time, she smashed her head falling and hit the RIGHT side of her head with a very large lump afterwards.
As far as the taking of the "original" amount of fluid pills then, would it take the fluid back down in just one day(hydrocholothyizide)? Thankyou so much, Doctor, as this is all very important.
Expert:  Dr. Saha replied 5 years ago.
Pituitary gland is situated at the base of the brain.

It secretes ADH or antidiuretic hormone.

Reduction of ADH increases the urine volume, frequency.

I feel she may need increase in dose of water pill, addition of another type depending on the diagnosis or evaluation.
Dr. Saha and 3 other Health Specialists are ready to help you

Related Health Questions